Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
Dizzy after finishing tmt
Tigger
Posted: Saturday, February 27, 2016 1:53 PM
Joined: 2/18/2016
Posts: 4


Well this was scary..I finished tmt yesterday for parasaggital falx meningioma . Last night...headache and it felt like a had a big ball in the one side of my head. Today...I was sitting on the couch and got waves of dizziness...I waited about half an hour, checked my blood sugar etc. it was ok...went to walk to washroom and fell over. So I called the dr on call....back on steroids....I guess I am scared...I specifically asked about swelling before I left..they said no....then they guy on call today said where my tumor was is known to cause swelling problems. It would have been nice to be informed. I got the most information when I asked to sit down with the physicist who showed me where the tumor was done, how they were approaching it etc. all of the staff were nice, but I could get no information from any of the doctors...with the exception of the on call guy. Just disappointed...I am having trouble with my vision.land told my hubby to make sure if anything happens to take me to a different hospital if anything needs to be done....nervous and kind of disappointed. But a huge thumbs up to the nurses, volunteers and the physicists ....looking forward to a hopefully better week next week. Splitting headache now....and cannot are NSAIDs.....fun times ahead! Hang in there people! Oh...and most of the radiation was on the left side...
radsrus
Posted: Sunday, February 28, 2016 2:53 AM
Joined: 10/10/2008
Posts: 4435


Both doctors are right. Parasagittal meningiomas are associated with a higher risk of swelling after treatment, but usually it is months down the line. We rarely use steroids right after treatment because of that reason, but sometimes things happen that are unexpected

Clinton A. Medbery, III, M.D. Southwest Radiation Oncology buddy@swrads.org
Tigger
Posted: Sunday, February 28, 2016 7:11 AM
Joined: 2/18/2016
Posts: 4


Thank you. I wasn't sure if it's meds causing dizziness or swelling. Hard to distinguish. I had read about trouble months later. Would those usually have the same symptoms? I am sorry if it seems I am over reacting, scary when it's your brain..doesn't help that steroids screw with blood sugar and pancreatitis. Just trying to make things the best I can and not make wrong decisions.
radsrus
Posted: Monday, February 29, 2016 10:14 AM
Joined: 10/10/2008
Posts: 4435


THE quick answer is that if it gets better with steroids, it is probably swelling

Clinton A. Medbery, III, M.D. Southwest Radiation Oncology buddy@swrads.org
radsrus
Posted: Monday, February 29, 2016 12:15 PM
Joined: 10/10/2008
Posts: 4435


CK is about 90% effective in controlling schwannomas

Clinton A. Medbery, III, M.D. Southwest Radiation Oncology buddy@swrads.org
ElisaNorris
Posted: Tuesday, November 29, 2016 12:58 AM
Joined: 11/29/2016
Posts: 4


The doctors are not wrong. It will swell a little after treatment.

 

Jump to different Forum...